MAUDE Adverse Event Report: CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number M7-029
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, a carbomedics standard mitral valve m7-029 was implanted in a patient.After implantation, vascular ultrasound found that one of the leaflets was not flexible moved enough.Considering that the patient had not received the original leaflet treatment, and one leaflet was hypertrophy, the physician reopened the leaflet and rotated the valve in one direction, but the vascular ultrasound observation showed that the leaflet was still inflexible and affected blood flow.The valve was ultimately replaced with a new valve from another brand (details unknown).
 
Event or Problem Description
On (b)(6) 2021, a carbomedics standard mitral valve m7-029 was implanted in a patient.After implantation, vascular ultrasound (tee) found that one of the leaflets was not flexible moved enough.Considering that the patient had not received the original leaflet treatment, and one leaflet was hypertrophy, the physician reopened the leaflet and rotated the valve in one direction (about 30 degrees counterclockwise), but the vascular ultrasound observation showed that the leaflet was still inflexible and affected blood flow.As clarified, during testing with the dedicated leaflet tester, one leaflet was moving not very smoothly, and a resistance force was noted during the open and close.The valve was ultimately replaced with a new valve from another brand (medtronic #29).As reported, the patient had infective endocarditis with thickened leaflet (anterior external junction), but the resection of the native mitral valve did not affect the function of the implanted valve.The patient remained stable during the procedure which was completed uneventfully after the new valve was implanted.The patient recovers well.
 
Additional Manufacturer Narrative
The returned valve prosthesis appears in general good storage conditions, with slight blood traces.Marks of suturing procedure are visible.The leaflets were able to move from the totally closed to the open position.After the formalin and the hypochlorite treatment the inspections performed on the returned valve confirmed the absence of manufacturing defects.The leaflets mobility was confirmed by means of the manual test according with the dedicated procedure.The sewing cuff was then removed, and the serial number etched on the orifice is congruent with the one indicated from the field (i.E.(b)(4)).During the removal procedure, the orifice broke thus rendering the assembly unusable for any further kinematics investigation.Furthermore, a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the investigations performed, the inspections performed on the returned valve confirmed the absence of manufacturing defects.Based on the performed analysis, the reported issue is not related to the device quality.Phenomena of partial leaflet immobilization that could induce an opening/closing difficulty in a mechanical valve prosthesis have been described in the clinical literature.Possible causes for this type of events are identified in: entrapment between the leaflets and the housing of unravelled sutures, long suture ends or strands of chordal tissue, prosthesis size mismatch, suboptimal valve orientation, peculiar hydraulic conditions in the heart.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM SRL
strada crescentino
saluggia 13040
IT  13040
MDR Report Key11881853
Report Number1718850-2021-01084
Device Sequence Number11683731
Product Code LWQ
UDI-Device Identifier08022057012739
UDI-Public(01)08022057012739(240)M7-029(17)250214
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
Report Date (Section F) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2025
Device Model NumberM7-029
Device Catalogue NumberM7-029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/07/2021
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer07/07/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR